CBS’s 2010-2011 fall primetime schedule features ‘Survivor,’ ‘Big Bang Theory’ shifts

05.19.10 7 years ago

CBS

Sitting in first place overall once again, CBS could have released an ABC-style schedule with new shows filling the gap left by dead shows and, otherwise, general stability. Instead, CBS’ newly announced 2010-2011 schedule sees the network moving around more than a few established hits to perk things up on other days. 

Sitting in first place overall once again, CBS could have released an ABC-style schedule with new shows filling the gap left by dead shows and, otherwise, general stability. Instead, CBS’ newly announced 2010-2011 schedule sees the network moving around more than a few established hits to perk things up on other days.

Perhaps the most audacious move sees CBS opening up a comedy block at 8 p.m. on Thursday nights, transplanting TV’s most watched comedy in the 18-49 demo, “The Big Bang Theory,” to 8 p.m. and pairing it with the new William Shatner Twitter-based comedy “$#*! My Dad Says” (pronounced, apparently, “[Bleep] My Dad Says.” CBS’ comedy block will go head-to-head with NBC’s comedies, as well as ABC’s new dramedy “My Generation.” “CSI: Crime Scene Investigation” and “The Mentalist” will remain in their positions from last season.

The 8 p.m. hour on Thursday is open because CBS decided to take the long-running hit “Survivor,” coming off of one of its best received seasons in years, and move it to the relative dead ground of Wednesday nights at 8 p.m., where it will now take on NBC’s “Undercovers.” “Criminal Minds” will stay in place and then CBS will launch the new comedic legal drama “The Defenders,” featuring Jim Belushing and Jerry O’Connell.

Again, we’re going to play “follow the pieces.” The 10 p.m. Wednesday hour is open because “CSI: NY” is moving over to Fridays at 9 p.m. after “Medium,” the only one of CBS’ Friday dramas to survive the upfronts bloodbath. The 10 p.m. hour will go to “Blue Bloods,” a New York City family/cop drama featuring Donnie Wahlberg, Tom Selleck and Len Cariou.

The “NY” edition isn’t the only “CSI” on the move. “CSI: Miami” has left Mondays and will now follow “60 Minutes,” “The Amazing Race” and “Undercover Boss” in the Sunday 10 p.m. slot.

The leaves the Monday 10 p.m. hour for the franchise reboot of “Hawaii Five-0,” the best time slot for any of Alex O’Loughlin’s three recent CBS dramas. “How I Met Your Mother” and “Rules of Engagement” and “Two and a Half Men” (with Charlie Sheen back in the fold) will hold their comedy positions. The 9:30 half-hour will go to another Chuck Lorre comedy, “Mike & Molly,” starring Billy Gardell and Melissa McCarthy.

And if you’re curious, CBS’ Tuesday remains totally unchanged. Remarkable, we know. 

The only announced CBS show for midseason is the Forest Whitaker-centered “Criminal Minds” spinoff, which debuted this spring as a backdoor pilot, but will almost certainly return with a somewhat different look and feel.

Text to come, but for now, here’s the schedule…

CBS TELEVISION NETWORK 

2010-2011 PRIMETIME SCHEDULE 

(N=New, NT=New Time, all times ET/PT)

 

MONDAY

8:00-8:30 PM              HOW I MET YOUR MOTHER

8:30-9:00 PM              RULES OF ENGAGEMENT

9:00-9:30 PM              TWO AND A HALF MEN

9:30-10:00 PM            MIKE & MOLLY (N)

10:00-11:00 PM          HAWAII FIVE-0 (N)

 

TUESDAY

8:00-9:00 PM              NCIS

9:00-10:00 PM            NCIS: LOS ANGELES

10:00-11:00 PM          THE GOOD WIFE

 

WEDNESDAY

8:00-9:00 PM              SURVIVOR (NT)

9:00-10:00 PM            CRIMINAL MINDS

10:00-11:00 PM          THE DEFENDERS (N)

 

THURSDAY

8:00-8:30 PM              THE BIG BANG THEORY (NT)

8:30-9:00 PM              $#*! MY DAD SAYS (N)

9:00-10:00 PM            CSI: CRIME SCENE INVESTIGATION

10:00-11:00 PM          THE MENTALIST

 

FRIDAY

8:00-9:00 PM              MEDIUM (NT)

9:00-10:00 PM            CSI: NY (NT)

10:00-11:00 PM          BLUE BLOODS (N)

 

SATURDAY

8:00-9:00 PM              CRIMETIME SATURDAY

9:00-10:00 PM            CRIMETIME SATURDAY

10:00-11:00 PM          48 HOURS MYSTERY

 

SUNDAY

7:00-8:00 PM              60 MINUTES

8:00-9:00 PM              THE AMAZING RACE

9:00-10:00 PM            UNDERCOVER BOSS

10:00-11:00 PM          CSI: MIAMI (NT)

Around The Web